Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Blood test report suggests low vitamin D level, elevated TSH level. Burning sensation while passing stool. Are these related?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Question
I recently did a routine blood test and found that my vitamin D level is low 11.88ng/ml. TSH = 6.9 microIU/ml ( it was 7.15 when I tested last end of december 2012) . I was asked by my consulting doctor to lose weight for this I do excercise reularly for this. I have lost about 3 kg. My chlestro was above 200 that time but now it has gone below 200 but my triglycerides level which was under control then has gone above 200 :(. I also find that my SGPT and SGOT which was over the advisable limit is now within control.

Is my thyroid condition because of vitamin deficiency or vice versa? why is uric acid high? is it the because of the climate or because of excercise I am doing? I was under medication for acidity problem some time back. Now I do not have this problem but I have gas trouble. I also have burning feeling when I passing stool.PDW = 16.3% Could that be a reason for the low vitamin D level?

Other test that are not within the prescribe levels are
-------------------
Uric acid level is 7.4 mg/dl
ABG is 104 mg/dl
lymphocyte % = 43.6%
VLDL = 41.8
Homocysteine = 15.71 micromol/L

height 172 cm
weight 84.9 kg
Posted Sun, 28 Apr 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Prasad Akole 1 hour later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.

Vitamin D deficiency is very common is urban areas nowadays due to lack of adequate exposure to the Sun and low intake in diet. If you are mostly indoors in Bangalore, you are bound to have the vitamin D deficiency. It is not related to thyroid.
Mild elevations of TSH may occur in some infections or thyroiditis, which return to normal after few months.
With exercise and shedding weight, your lipids and liver enzymes (SGOT/ SGPT) are normalizing. You could be having fatty liver.

All other tests are normal.

Why the lead, arsenic, mercury was tested? Was poisoning expected?
It is not a “routine” blood test as you mention!

Burning while passing stools and gas trouble are mostly due to faulty dietary habits and due to low residue diet/ junk food.
Eat a lot of fibrous food (fruits, green vegetables, pulses with skin etc.), drink plenty water.

You must be on Vitamin D supplements.

High uric acid is not significant at this minimal elevation and is affected by too many things.

You should stop worrying and just exercise and manage weight.
Recheck ultrasensitive TSH after 2-3 months and if high, get an endocrinology opinion.


I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole
Good Luck!

It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Above answer was peer-reviewed by
 
Follow-up: Blood test report suggests low vitamin D level, elevated TSH level. Burning sensation while passing stool. Are these related? 1 hour later
thanks for your kind advice. can you also please prescribe some vitamin d suppliments and dosage.
also i am also intereted to know whether thyroid could improve with vitamin d supplements. toxic test was part of the package i took from thyrocare :)thanks
 
 
Answered by Dr. Prasad Akole 6 hours later
Thyroid if hypofunctioning due to an autoimmunity. may improve on its own.
Recheck after 2-3 months.
If clinically hypothyroid state persists, l-thyroxin is needed.

Vitamin D is not mentioned as treatment for thyroid disorders. It does not improve thyroid function.

You may obtain an endocrinology opinion for the thyroid problem and undergo additional testing like antibody and nuclear scan.

I hope that answers your query.
Good Luck !


Above answer was peer-reviewed by
 
Follow-up: Blood test report suggests low vitamin D level, elevated TSH level. Burning sensation while passing stool. Are these related? 24 minutes later
thanks for your kind answer. Can you also please prescribe the suppliment I should tkae for my vit d deficiency.
 
 
Answered by Dr. Prasad Akole 30 minutes later
I am afraid distance prescription is not allowed.
But you could obtain one from your doctor for calcitriol (calcirol) sachets 2 times each week for 2 months, and then weekly one for nsxt 2 months and recheck level.
A single intramuscular injection of high dose vit D may be taken initially to build up reserve rapidly.

Increase exposure to morning sunlight.

Tablets like shelcal 500 mg or others with calcium and vit d can be taken once a day.
Your doctor may give all these to you.

I hope this satisfies you.
Get well soon.
Above answer was peer-reviewed by
 
Follow-up: Blood test report suggests low vitamin D level, elevated TSH level. Burning sensation while passing stool. Are these related? 14 minutes later
Thanks Doctor. I will visit my physician this weekend then.
XXXXXX
 
 
Answered by Dr. Prasad Akole 3 minutes later
OK.
You may keep in touch with me for any future queries at http://bit.ly/Dr-Prasad-Akole
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor